Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 5, 2022, 7:07 PM PDT for Bonner County, Boundary County, Idaho. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2022, 7:07 PM PDT (02:07 UTC)
- Expired
- Jun 5, 2022, 7:24 PM PDT
- In force
- 17 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bonner County, ID, Boundary County, ID
The radar
The Spokane radar (KOTX), 114 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WUUS56 KOTX 060207 SVROTX IDC017-021-060245- /O.NEW.KOTX.SV.W.0013.220606T0207Z-220606T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Spokane WA 707 PM PDT Sun Jun 5 2022 The National Weather Service in Spokane has issued a * Severe Thunderstorm Warning for... Southeastern Boundary County in the Panhandle of Idaho... Central Bonner County in the Panhandle of Idaho... * Until 745 PM PDT. * At 707 PM PDT, a severe thunderstorm was located 11 miles northwest of Ponderay, or 12 miles northwest of Sandpoint, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Ponderay, Kootenai, Schweitzer Mountain, Elmira and Colburn. This includes U.S. Highway 95 in Idaho between mile markers 478 and 497. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4837 11684 4851 11684 4860 11614 4825 11615 TIME...MOT...LOC 0207Z 268DEG 21KT 4843 11672 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ KM
1 follow-up statement
052
WWUS56 KOTX 060224
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
724 PM PDT Sun Jun 5 2022
IDC017-021-060234-
/O.CAN.KOTX.SV.W.0013.000000T0000Z-220606T0245Z/
Boundary ID-Bonner ID-
724 PM PDT Sun Jun 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOUNDARY AND
CENTRAL BONNER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4837 11684 4851 11684 4860 11614 4825 11615
TIME...MOT...LOC 0220Z 268DEG 21KT 4843 11657
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:58 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 5, 3:58 PM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
358 PM PDT Sun Jun 5 2022
.SYNOPSIS...
The scattered showers and thunderstorms will persist into Monday
across north Idaho and northeast Washington. After a break on
Tuesday, there will be another chance for showers and thunderstorms
on Wednesday. Friday and Saturday have the potential to be quite
showery as well.
&&
.DISCUSSION...
Late Afternoon and Tonight: As the front progresses through the
region this afternoon, we've had some significant rainfall rates that
led to some torrential rain. Burn scars have been threatened with
flash food conditions. As the afternoon progresses and with the
evening hours, the front should make it's way out of the region and
take most rain with it. Thunderstorms are expected to accompany
scattered cells bringing brief small hail, gusty winds, and
lightning with them. They have been weak so far, but are expected
to pick up, especially in the far southeast of our CWA late this
afternoon. These storms may pose the threat for damaging
wind/large hail and likely make it out of the area by 23Z-00Z.
Showers will tapper off overnight with lingering rain in the
Panhandle. Easily influenced by the cloud coverage this afternoon,
tonight's lows are forecast to drop into the 40s and low 50s.
Monday and Monday Night: As the front leaves the Inland Northwest,
we will be on the backside of the trough bringing in some drier air
for much of the region. However, morning moisture, in the
northeastern valleys, may produce some morning fog. With daytime
heating and significant moisture in portions of the region, there
is potential for afternoon thunderstorms across northeastern WA
and Idaho Panhandle. QPF values indicate that ample rainfall may
produce threats to burn scars pending location. Eyes will be on
showers and storms again tomorrow. Winds look breezy, with
widespread gusts into the 20 to 30 KTS, most likely in the Palouse
and eastern Cascades. Temperatures will be slightly cooler, and
remain below normal. Highs in the 60s with lows in the upper 30s
and 40s. JS
Tuesday: Shortwave ridging will build into the forecast area,
bringing drier conditions after the recent moisture. A stray
shower may form in northern Idaho but otherwise, eastern
Washington will see few clouds with temperatures in the 70s.
Wednesday: A weak shortwave will pass over late Tuesday night with
a return of showers mainly over the mountainous terrain.
Precipitation amounts will remain lighter than what we have recently
seen with any shower. Temperatures will be similar to Tuesday and
despite the cloud coverage, there is a potential to see warmer
temperatures.
Thursday: Thursday will also remain dry until the next system pushes
into the forecast area Thursday night with increasing clouds and
the next chance of showers. Temperatures will again be in the 70s
with mostly cloud skies throughout the day.
Friday into next weekend: We have out eyes on a potential for another
active, wet weekend. Atmospheric moisture begins to increase on Friday,
continuing through Saturday before slowly decreasing moving into
Sunday. The exact locations for best precipitation remain uncertain
as there is a significant amount of model spread. Continue to watch
the forecast as we get closer to next weekend and models come into
better agreement. Temperatures will remain in the 70s to maybe a few
80s on Friday and Saturday before cooling into the 60s and 70s for
Sunday. /KM
&&
.AVIATION...
00Z TAFS: With the unstable atmosphere, convection will continue
through the early evening producing thunderstorms throughout the
region. The cold front will take the chance for rain with it
overnight. Additional low stratus is expected to develop
overnight across extreme eastern Washington and into the Idaho
Panhandle with marginal VFR to IFR conditions expected for Monday
morning due to patchy, valley fog. With a moist atmosphere and
diurnal heating, another active afternoon is expected to remain in
northeastern WA and ID Panhandle tomorrow. JS
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 48 66 45 71 52 73 / 60 20 10 0 0 20
Coeur d'Alene 48 64 46 70 52 71 / 70 50 20 0 0 20
Pullman 47 62 44 69 54 70 / 50 30 10 0 0 10
Lewiston 53 69 50 76 58 78 / 80 30 10 0 0 10
Colville 46 66 45 73 50 73 / 60 60 30 0 0 20
Sandpoint 49 62 46 68 49 68 / 70 60 30 0 0 20
Kellogg 49 59 46 67 52 68 / 60 50 30 0 0 20
Moses Lake 49 72 45 76 55 79 / 30 0 0 0 10 10
Wenatchee 50 69 48 74 57 76 / 20 10 0 0 20 20
Omak 48 70 46 76 55 78 / 40 20 10 0 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch until 11 PM PDT this evening for Central Panhandle
Mountains-Coeur d'Alene Area-Lewis and Southern Nez Perce
Counties-Lewiston Area-Northern Panhandle.
WA...Flood Watch until 11 PM PDT this evening for Central Chelan
County-Lower Garfield and Asotin Counties-Northeast Blue
Mountains-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
Wenatchee Area-Western Chelan County-Western Okanogan
County.
&&Hazardous weather outlook, Jun 5, 5:15 AM PDT, 13 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 515 AM PDT Sun Jun 5 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-061215- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 515 AM PDT Sun Jun 5 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. Afternoon convection is expected to produce thunderstorms with occasional lightning, small hail, brief heavy rain, and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
In the hours before
Local storm report, Jun 5, 2:46 PM PDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 WSW WENATCHEE 47.41N 120.36W
06/05/2022 CHELAN WA LAW ENFORCEMENT
NUMBER 2 CANYON RD TEMPORARILY FLOODED JUST
WEST OF WENATCHEE.
0200 PM FLASH FLOOD 1 WNW WENATCHEE 47.44N 120.35W
06/05/2022 CHELAN WA LAW ENFORCEMENT
WATER AND MUD GOING INTO A COUPLE
RESIDENCES.
0200 PM FLASH FLOOD 2 NW WENATCHEE 47.44N 120.34W
06/05/2022 CHELAN WA LAW ENFORCEMENT
URBAN FLOODING ON CITY STREETS.
&&Local storm report, Jun 5, 5:33 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 SW OAKESDALE 47.09N 117.30W
06/05/2022 E0.75 INCH WHITMAN WA TRAINED SPOTTER
&&
KDLocal storm report, Jun 5, 6:03 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
603 PM PDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL OAKESDALE 47.13N 117.25W
06/05/2022 U1.00 INCH WHITMAN WA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
KDSpecial weather statement, Jun 5, 6:11 PM PDT, 56 minutes before
Special Weather Statement National Weather Service Spokane WA 611 PM PDT Sun Jun 5 2022 IDZ001-WAZ036-037-060145- Northern Panhandle ID-Spokane Area WA-Northeast Mountains WA- 611 PM PDT Sun Jun 5 2022 ...A strong thunderstorm will impact portions of west central Kootenai and northeastern Spokane Counties through 645 PM PDT... At 610 PM PDT, Doppler radar was tracking a strong thunderstorm over Millwood, or near Spokane, moving northeast at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Spokane, Spokane Valley, Millwood, Hauser, Trentwood, Dishman, Mead, Otis Orchards-East Farms, Green Acres, Newman Lake, Opportunity and Veradale. People attending Spokane Pavillion Concert - Zach Bryan should seek safe shelter immediately! This includes Interstate 90 in Washington between mile markers 280 and 293. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4759 11734 4765 11745 4795 11725 4778 11693 TIME...MOT...LOC 0110Z 220DEG 23KT 4767 11734 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH KM
Special weather statement, Jun 5, 6:44 PM PDT, 23 minutes before
Special Weather Statement
National Weather Service Spokane WA
644 PM PDT Sun Jun 5 2022
IDZ001-002-004-WAZ036-037-060215-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-Spokane Area WA-Northeast Mountains WA-
644 PM PDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of northwestern
Kootenai and northeastern Spokane Counties through 715 PM PDT...
At 643 PM PDT, Doppler radar was tracking a strong thunderstorm over
Post Falls, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coeur d'Alene, Post Falls, Hayden, Rathdrum, Dalton Gardens, Athol,
Hauser, Hayden Lake, Otis Orchards-East Farms, Huetter, State Line
and Chilco.
This includes the following highways...
Interstate 90 in Washington near mile marker 299.
Interstate 90 in Idaho between mile markers 0 and 9.
U.S. Highway 95 in Idaho between mile markers 432 and 449.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4766 11703 4771 11709 4796 11669 4778 11650
TIME...MOT...LOC 0143Z 234DEG 23KT 4772 11696
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KMSpecial weather statement, Jun 5, 6:47 PM PDT, 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
647 PM PDT Sun Jun 5 2022
IDZ001-WAZ036-037-060215-
Northern Panhandle ID-Spokane Area WA-Northeast Mountains WA-
647 PM PDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southwestern Bonner,
northwestern Kootenai and northeastern Spokane Counties through 715
PM PDT...
At 646 PM PDT, Doppler radar was tracking a strong thunderstorm near
Mead, or near Spokane Valley, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spokane, Spokane Valley, Millwood, Mead, Trentwood, Newman Lake and
Mount Spokane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4767 11731 4773 11740 4804 11710 4787 11680
TIME...MOT...LOC 0146Z 226DEG 27KT 4775 11729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KMThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:12 PM PDT | Flash Flood Warning | OTX | Lewis, Nez Perce | 3 hr |
| Jun 5, 5:32 PM PDT | Severe Thunderstorm Warning | OTX | Benewah | 28 min |
| Jun 5, 6:38 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 37 min |
| Jun 5, 6:44 PM PDT | Special Weather Statement | OTX | Kootenai | 31 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.